Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 52, NWS Caribou, ME

August 21, 2021

NWS Caribou, ME issued this small craft advisory at Aug 21, 2021, 8:41 PM EDT. It took effect at Aug 22, 2021, 8:00 AM EDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2021, 8:41 PM EDT (00:41 UTC)
In effect from
Aug 22, 2021, 8:00 AM EDT
Expired
Aug 23, 2021, 2:46 PM EDT
In force
31 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

654 
WHUS71 KCAR 220041
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
841 PM EDT Sat Aug 21 2021

ANZ050-051-221200-
/O.NEW.KCAR.SC.Y.0052.210822T1200Z-210823T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
841 PM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT
MONDAY...

* WHAT...Seas 5 to 8 ft expected, mostly in swell from Henri.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 8 AM Sunday to 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
7 follow-up statements
014 
WHUS71 KCAR 220544
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
144 AM EDT Sun Aug 22 2021

ANZ050-051-221345-
/O.CON.KCAR.SC.Y.0052.210822T1200Z-210823T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
144 AM EDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 AM EDT MONDAY...

* WHAT...Seas 5 to 8 ft expected, mostly in swell from Henri.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 8 AM Sunday to 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
909 
WHUS71 KCAR 220752
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
352 AM EDT Sun Aug 22 2021

ANZ050-051-221600-
/O.CON.KCAR.SC.Y.0052.210822T1200Z-210823T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
352 AM EDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 AM EDT MONDAY...

* WHAT...Seas 5 to 8 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 8 AM this morning to 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
802 
WHUS71 KCAR 221115
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
715 AM EDT Sun Aug 22 2021

ANZ050-051-221915-
/O.CON.KCAR.SC.Y.0052.210822T1200Z-210823T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
715 AM EDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...Seas 5 to 8 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 8 AM this morning to 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
526 
WHUS71 KCAR 221901
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
301 PM EDT Sun Aug 22 2021

ANZ050-051-230415-
/O.EXT.KCAR.SC.Y.0052.000000T0000Z-210823T1600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
301 PM EDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT MONDAY...

* WHAT...Seas 5 to 8 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until noon EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
058 
WHUS71 KCAR 230210
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1010 PM EDT Sun Aug 22 2021

ANZ050-051-231015-
/O.CON.KCAR.SC.Y.0052.000000T0000Z-210823T1600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1010 PM EDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY...

* WHAT...Seas 6 to 8 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until noon EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
099 
WHUS71 KCAR 230822
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
422 AM EDT Mon Aug 23 2021

ANZ050-051-231630-
/O.EXT.KCAR.SC.Y.0052.000000T0000Z-210823T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
422 AM EDT Mon Aug 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Seas 4 to 6 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
057 
WHUS71 KCAR 231846
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
246 PM EDT Mon Aug 23 2021

ANZ050-051-232000-
/O.CAN.KCAR.SC.Y.0052.000000T0000Z-210823T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
246 PM EDT Mon Aug 23 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas, mainly with south to southeast swells, will very gradually
subside into the night time hours from current 5 feet heights, 
therefore, the advisory has been cancelled.

$$

VJN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 6:19 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 21, 6:19 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
619 PM EDT Sat Aug 21 2021

.SYNOPSIS...
High pressure builds across the Maritimes into Sunday. Henri
will approach southern New England tonight and move onshore in
southern New England late Sunday. Henri will dissipate while it
tracks across our region Monday into Tuesday. High pressure
will build over the area Wednesday. Low pressure approaches the
area on Thursday.

&&

.NEAR TERM /THROUGH SUNDAY/...
6:19 PM Update: Quiet this evening with any showers confined to
the western Mountains of Maine and outside of the FA. It will
be a mild and muggy night. Dew points are still in the more
comfortable range (m/u 50s) across northern Aroostook County,
but will be rising some tonight. Expect low clouds and fog along
the coast to move north overnight, although they may not make
it as far north as central and northern Aroostook County. Loaded
the past few hours of observed data, and made some minor
adjustments to trim back the showers further to the west based
on the latest radar returns, but overall the changes were minor.

Previous discussion:
High pres will remain in place through Sunday. Henri will apch from
the wrn Atlc overnight heading toward NYC/LI region on Sunday. his
will play more of role for our region in regards to larger waves,
swells and minor overwash at high tide along the coast later Sunday
evening into Monday. More on that in the marine/coastal flood
section.

For tonight, convection threat is diminishing and will continue
to have that trend into the evening. Showers will dissipate
through the evening w/the loss of diurnal effects. The challenge
then becomes low clouds and fog as llvl moisture gets affected
northward from the Gulf of Maine. Kept the mention of fog in the
forecast w/the best coverage across the central highlands down
to the coast. Some of the high resolution guidance such as the
HRRR, NAMNEST and RAP guidance show some light QPF pushing
inland from the Gulf of Maine. The operational runs of the NAM
and GFS much later in showing some light QPF most likely in the
form of drizzle or light rain showers moving wnw from the Gulf
of Maine. The ridge axis holds in across the northern 1/2 of the
CWA to keep things dry. Mdl soundings do show deep llvl
moisture trapped in below 850 mbs w/that light SSE flow and
drier air above that layer, leading to more of a drizzle
scenario. Therefore, added the mention of drizzle into forecast
later tonight into Sunday morning.

For Sunday, ridge axis shifts to the n w/the onshore flow setting
 up in earnest as 925 mb winds are expected to increase to 25
kts as Henri pushes to the NYC/LI area. Strong convergence
setting up across the downeast region into the central highlands
and w/the increasing winds at 925-850 mbs, showers/light rain
threat to increase. Decided to follow GYX'S lead w/expanding the
coverage & precip wnw into the Maine Central Highlands. Further
n, ridge continues to hold keeping things dry. Low clouds
hanging on a bit longer into late morning and w/the ESE wind
could keep daytime temps down from what they have been over the
last few days. Leaned in that direction w/temps at least 5
degrees cooler than they have been.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
By 00z Sunday, Hurricane Henri will be over southern New
England, slowing down in forward speed as it pushes further
inland. A plume of moisture out ahead of the system will lead to
humid conditions across our forecast area Sunday night into
Monday, with dewpoints in the 60s and PWATs surging above 2
inches. All of this moisture will support showers ahead of
Henri, which will move into the Downeast region Sunday evening.
Patchy fog will be possible across the forecast area Sunday
night into early Monday morning due to the abundant moisture.

After stalling over southern New England, Henri will begin to
push eastward as the subtropical ridge strengthens on Monday. As
the weakened system begins to approach our region, showers will
increase in number from south to north across the forecast area.
Winds will remain relatively light through the day on Monday,
especially as a persistent marine layer reaching up to Dover-
Foxcroft and Lincoln will provide enough stability to keep
higher winds from mixing towards the surface.

What remains of Henri will pass to the south on Tuesday,
clearing off into the Canadian Maritimes. Showers will remain
across the forecast area as the low passes, with the highest
rainfall accumulations concentrated along the coast with up to
an additional inch possible.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Skies will finally clear Tuesday night into Wednesday, but the
lack of rain will not equate to a lack in moisture. A warm,
humid airmass will remain through mid-week. Lingering moisture
and diurnal heating will result in the chance for convective
showers, especially Thursday afternoon. It will take a cold
front Thursday night to clear the humidity and bring drier
conditions across the entire forecast area. This cold front will
be our next chance for widespread rain. Drier weather is
expected heading into next weekend.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
NEAR TERM:
VFR across the northern terminals to gradually drop back to MVFR
later tonight and then could go down to IFR by early morning on
Sunday. MVFR for KBGR/KBHB this evening dropping to IFR/LIFR
overnight through Sunday morning. ESE wind < 10 kt.

For Sunday, IFR/MVFR for all terminals in the morning
w/improvement across the northern terminals
to VFR by mid morning. KBGR and KBHB will see a gradual
improvement to MVFR by late morning. ESE winds 10 kts.

SHORT TERM:
Sun night - Tues...MVFR/IFR likely across southern terminals
with the approach of Hurricane Henri. Northern terminals will
fall to MVFR overnight Sunday night as showers move northwards.
Light SE winds will shift S to SW on Tuesday.

Tues night - Wed night...VFR across all terminals. Light W
winds.

&&

.MARINE...
NEAR TERM:
Seas are expected to gradually build for this term reaching 5-7
ft by later Sunday afternoon w/12-14 second periods leading to
large swells. ESE winds increasing to 10-15 kt w/gusts 20-25 kt
later in the day over the outer zones. This will start to lead
to some big waves/breakers hitting the shore. Coordinated w/GYX
on headlines of SCA and High Surf Advisory. Decision was to wait
for one more cycle of the guidance and the NHC advisory to make
the final decision to hoist the headlines.

SHORT TERM: Seas will range from 6 to 8 feet late Sunday into
Mon morning before dropping below SCA levels Mon night. Remnants
of Hurricane Henri will cross the waters late Monday night into
Tuesday. Brief wind gusts approaching 25kts during the period.
Visibilities will be reduced in fog as humid air remains over
the water through the end of the week.

&&

.TIDES/COASTAL FLOODING...
High astronomical tides and TS Henri may bring minor coastal
flooding issues around the time of high tide Sunday night and
Monday night around midnight. Attm, given the latest setup,
some minor splash over is possible, but w/the long period
swells, and high surf, the risk of rip currents and big breakers
hitting the coast could be an issue.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...CB/Hewitt
Short Term...AStrauser
Long Term...AStrauser
Aviation...CB/Hewitt/AStrauser
Marine...CB/Hewitt/AStrauser
Tides/Coastal Flooding...Farrar/Hewitt/CB
Hazardous weather outlook, Aug 21, 6:39 PM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
639 PM EDT Sat Aug 21 2021

MEZ001>006-010-011-015>017-031-032-222245-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
639 PM EDT Sat Aug 21 2021

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

For Monday into Tuesday, there is still some uncertainty in regards
to Henri's track toward the New England region. Stay up to date on
the latest forecasts from the National Hurricane Center.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-222245-
Coastal Hancock-Coastal Washington-
639 PM EDT Sat Aug 21 2021

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

For Monday into Tuesday, there is still some uncertainty in regards
to Henri's track toward the New England region. The main threat now
appears be significant swell and potential high surf along the
shoreline. Stay up to date on the latest forecasts.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-222245-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
639 PM EDT Sat Aug 21 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is still some uncertainty to the exact track of Henri as it
moves toward New England this weekend. Long period swells are
expected later Sunday, continuing into Monday. Stay up to date on
the latest forecasts.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:40 PM EDTDense Fog AdvisoryCARHancock, Washington12 hr
Aug 22, 3:54 AM EDTHigh Surf AdvisoryCARHancock, Washington22 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.